Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Combination of drugs okay?

Im a 27 year old single mom of two...just started taking topomax yesterday for migraines. My major concern is all the other meds im taking. Is there a website where you can list all the drugs you're taking and it tell you if its ok? One that is accurate? Ive found some that didnt warn me about taking SSRI's with phentermine. My pharmacist noticed when prescribed lexapro that i shouldnt take it while on the diet pills.
Ive had a weight gain of 15-20 lbs in the past few months appears to be mostly water. Its all in my midsection (like I have a flotation device around my waist) and in my upper arms. I was put on elavil years ago for my headaches and that combined with the depo provera birth control and zoloft who knows what has caused it although i have taken all of those drugs in the past with no problems.
I had blood work done and there were no problems. My blood pressure was a little high so doc put me on maxzide (diuretic) and ive been taken it one month today and have actually managed to gain 3 lbs! Doc says its all stress related......prescribing phentermine (i lost 20 lbs on it last year for three months) and lexapro for depression/anxiety. After realizing it wasnt a good combination (something about the phentermine intensifying the effect of the SSRI) i asked him to change to buspar. He called in buspar and cymbalta...headaches still an issue..neuro puts me on topomax weans off the buspar says i dont need that and cymbalta and shouldnt need the maxzide anymore either. The phentermine has helped with my appetite of course this time around but unfortunately DOES nothing for my energy levels as before i guess because im so doped up oh and I have to take ambien to sleep now vs the elavil due to the weight thing.
So to sum it all up..Im taking Depo Provera, Phentermine, Cymbalta, Buspar (half a pill for a few more days), Topomax, & Ambien
Any thoughts???
1 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
yes, my first thought is you ought to try getting off of everything except the provera, and then, if you need anything, start with one medication.  You should do this in conjunction with  your doctor.  Regarding weight gain, you are better off trying to end an emotional eating habit through reprogramming, than using appetite suppressants. Try www. shrinkyourself.com, where you can lose weight and begin looking honestly at what is going on inside your mind. Being a single mom with two kids is tough work, and must be part of the challenge that is depressing you.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area